May 8, 2005
Both my partner & I were diagnosed in Sept 2004, neither of us is yet on meds. He is an avid gym user/bodybuilder and has used steroids previously, his CD4 is 700 whilst mine is just above 300 and slowly decreasing. I have been suffering bouts of diarrhea & health is up & down. Partner is fine - is this due to the steroids? Should I be considering meds at this stage & can you recommened a combination that will keep me lipodystrophy free.
| Response from Dr. Conway
There are no data to suggest that the use of anabolic steroids either speeds up or slows down HIV disease progression.
As for combinations that avoid lipodystrophy, we now know that if you avoid stavudine and many of the protease inhibitors, the risk of treatment-associated lipodystrophy is quite low. Of the protease inhibitors, atazanavir and perhaps nelfinavir are quite safe with respect to lipodystrophy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Unprotected Oral Sex Without Ejaculation How Long Does It Take To Test Positive For AIDS
- Vaginal Fisting Negative Elisa At 16 Weeks
- Vaginal Sex With Condom Should I Get Tested
- What Is The Risk Of Getting AIDS From Rubbing Vagina?
- Could Chest Cold Be A Sign Of Primary HIV Infection
- Could White Tongue Be A Sign Of Ars
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.